|INTERVENTIONS FOR LIPODISTROPHY
Aug 7, 2001
Hi. I am a young hiv+ on HAART for the last 4 years. Everything is fine but I am afraid I've developed abdominal fat accumulation, (my tummy looks swollen always).I'm not obese but the problem is just there.
Let me tell you why I am so much concerned about my outward aspect, I work with my image. In my profession being on fit is not only required but excluding. I write to you because of the lack of interest that most of the physicians of my country show regarding this new hiv related condition. I work out daily, my food intake is healthy (I avoid fatty junk food). I've tried L-Carnytine and some vitamins supplementation however it doesnt work enough the fat remains there and I want it to go away!!
I had thought of trying: 1) METFORMINE (but I have no insuline resistance) 2)NANDROLONE (but my testosterone levels are normal for my age) 3) ORLISTAT XENICAL* (but I don't know if this medication works just on the fat in the foods I've eaten or it will also reduce those visceral fat deposits? 4) LIPOSUCTION (I guess too painful and no lasting results)
What do you think about each one of these choices? Which one may be more useful? I really appreciate your opinion.
Response from Dr. Fisher
No good answer here. Metformin may be useful but data is very preliminary. Nandrolone will probably not help this. Xenical - I have no idea whether this would help or not, but I don't think producing fatty stools is the answer. Liposuction is contraindicated; the fat is inside the abdomen and cannot be sucked out.
You did not mention growth hormone which could help but won't keep the fat out unless you continue it indefinitely. Which I do not recommend. A low maintenance dose of GH might work, but no data yet. Switching your HAART drugs might help...check with your doctor.
So we are stuck with exercise and diet.
Silicone or New-Fill
Big, fat abdomen
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.